MAUDE Adverse Event Report: BIOMET 3I CERTAIN LOCATOR ABUTMENT 3.4MM(D) X 2MM(H); DENTAL ABUTMENT

BIOMET 3I CERTAIN LOCATOR ABUTMENT 3.4MM(D) X 2MM(H); DENTAL ABUTMENT
Model Number IMLOA002
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Information (3190)
Date of Event 01/12/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Zimmer biomet (b)(4).Patient identifier unknown / not provided.Weight unknown / not provided.Email address unknown / not provided.
 
Event or Problem Description
It was reported that when placing the locator at 20 n torquem, it fractured at the screw portion.Doctor removed the fractured screw portion and placed a new locator abutment using a torque wrench.
 
Additional Manufacturer Narrative
Zimmerbiomet complaint number (b)(4).H3: device evaluated by manufacturer: change ¿no' to 'yes'.The complaint report was received, reviewed, and evaluated by the manufacturer's complaint process condition of the returned complaint related product was evaluated to confirm the reported product complaint.A review of other manufacturer's complaint files and related trending data for similar incidents was performed to evaluate whether other similar complaints have been received and if data suggests any adverse trends may have contributed to the complaint root cause.If applicable and if available, retained product or product remaining in stock was evaluated to confirm the reported product complaint.As part of each complaint investigation, the manufacturer performs an analysis to determine the root-cause of the reported problem.Depending upon the information provided, a true root-cause may or may not be determined.In these cases, the most-likely cause of the reported issue would be determined.Other known issues that are inherent to the business operations, typically ones that are related to shipping, handling, customer service, or other, are internally tracked and continually trended for unusual increases.As a result of the above investigation, the manufacturer has concluded the following as the root-cause or most likely root-cause of the reported complaint condition:no manufacturing defect was found.Most likely hazard experience: thread fracture during placement.Most likely root cause of the failure mode / hazard: thread fracture during placement typically results from application of excessive torque to the abutment.It appears as an elongation of the thinnest section of thread or thread relief.It can also appear as a stripping of the outer diameter of the threads.Additional evidence can be damage to the driving feature.
 
Event or Problem Description
No further event information is available at the time of this report.

Brand Name
CERTAIN LOCATOR ABUTMENT 3.4MM(D) X 2MM(H)
Common Device Name
DENTAL ABUTMENT
Manufacturer (Section D)
BIOMET 3I
4555 riverside drive
palm beach gardens FL 33410
MDR Report Key11291933
Report Number0001038806-2021-00211
Device Sequence Number19014775
Product Code DZE
UDI-Device Identifier00844868006329
UDI-Public(01)00844868006329(17)241207(10)1234526(241)IMLOA002
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K012911
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Dentist
Type of Report Initial,Followup
Report Date (Section B) 03/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/07/2024
Device Model NumberIMLOA002
Device Catalogue NumberIMLOA002
Device Lot Number1234526
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/02/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 01/13/2021
Supplement Date Received by Manufacturer03/12/2021
Initial Report FDA Received Date02/08/2021
Supplement Report FDA Received Date03/25/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age65 YR